Alert archive / Texas / Heat Advisories in 2023
Heat Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Aug 2, 2023, 1:49 PM CDT for 20 counties in Texas. It took effect at Aug 3, 2023, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2023, 1:49 PM CDT (18:49 UTC)
- In effect from
- Aug 3, 2023, 12:00 PM CDT
- Expired
- Aug 3, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 11 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS74 KEWX 021849 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 149 PM CDT Wed Aug 2 2023 TXZ171>173-192>194-209-030915- /O.NEW.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/ /O.CON.KEWX.EH.W.0008.000000T0000Z-230803T0200Z/ Llano-Burnet-Williamson-Travis-Bastrop-Lee-Fayette- Including the cities of Llano, Burnet, Georgetown, Austin, Bastrop, Giddings, and La Grange 149 PM CDT Wed Aug 2 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 107. For the Heat Advisory, temperatures up to 104 and heat index values up to 111 expected. * WHERE...Llano, Burnet, Williamson, Travis, Bastrop, Lee and Fayette Counties. * WHEN...For the Excessive Heat Warning, until 9 PM CDT this evening. For the Heat Advisory, from noon to 9 PM CDT Thursday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ191-204>208-219>225-030915- /O.NEW.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/ /O.CON.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/ Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of San Marcos, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 149 PM CDT Wed Aug 2 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... * WHAT...For the first Heat Advisory, temperatures up to 104 and heat index values up to 107. For the second Heat Advisory, temperatures up to 104 and heat index values up to 112 expected. * WHERE...Portions of south central Texas. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Thursday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ186>190-030200- /O.CON.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/ Kerr-Bandera-Gillespie-Kendall-Blanco- Including the cities of Kerrville, Bandera, Fredericksburg, Boerne, and Blanco 149 PM CDT Wed Aug 2 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Air temperatures up to 104 expected. * WHERE...Portions of south central Texas. * WHEN...Until 9 PM CDT Wednesday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
249 WWUS74 KEWX 030211 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 911 PM CDT Wed Aug 2 2023 TXZ171>173-192>194-209-031200- /O.EXP.KEWX.EH.W.0008.000000T0000Z-230803T0200Z/ /O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/ Llano-Burnet-Williamson-Travis-Bastrop-Lee-Fayette- Including the cities of Llano, Burnet, Georgetown, Austin, Bastrop, Giddings, and La Grange 911 PM CDT Wed Aug 2 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * WHAT...Temperatures up to 104 and/or heat index values up to 112 expected. * WHERE...Llano, Burnet, Williamson, Travis, Bastrop, Lee and Fayette Counties. * WHEN...For the Excessive Heat Warning, until 9 PM CDT this evening. For the Heat Advisory, from noon to 9 PM CDT Thursday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ191-204>208-219>225-031200- /O.EXP.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/ /O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/ Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca- Including the cities of San Marcos, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 911 PM CDT Wed Aug 2 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Temperatures up to 104 and/or heat index values up to 110 expected. * WHERE...Portions of south central Texas. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Thursday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ186>190-030315- /O.EXP.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/ Kerr-Bandera-Gillespie-Kendall-Blanco- Including the cities of Kerrville, Bandera, Fredericksburg, Boerne, and Blanco 911 PM CDT Wed Aug 2 2023 ...HEAT ADVISORY HAS EXPIRED... Temperatures and heat index values have fallen below criteria and will stay below criteria through Thursday. $$
982 WWUS74 KEWX 030716 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 216 AM CDT Thu Aug 3 2023 TXZ171>173-191>194-204>209-219>225-040200- /O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/ Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 216 AM CDT Thu Aug 3 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Max air temperature 102 to 105 degrees and/or max heat index values 108 to 112 degrees. * WHERE...Portions of south central Texas. * WHEN...Noon to 9 PM CDT. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
071 WWUS74 KEWX 031741 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1241 PM CDT Thu Aug 3 2023 TXZ171>173-191>194-204>209-219>225-041200- /O.NEW.KEWX.HT.Y.0022.230804T1700Z-230805T0200Z/ /O.CON.KEWX.HT.Y.0021.000000T0000Z-230804T0200Z/ Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1241 PM CDT Thu Aug 3 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...For both Heat Advisories, air temperatures between 103-104 and heat indices up to 109 are expected. * WHERE...Portions of south central Texas. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ203-041200- /O.NEW.KEWX.HT.Y.0022.230804T1700Z-230805T0200Z/ Uvalde- Including the city of Uvalde 1241 PM CDT Thu Aug 3 2023 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...Temperatures up to 104 are expected. * WHERE...Uvalde County. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 2, 12:18 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 2, 12:18 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1218 PM CDT Wed Aug 2 2023
...New AVIATION...
.SHORT TERM...
(Today through Thursday)
Issued at 223 AM CDT Wed Aug 2 2023
The inverted shortwave underneath the ridge, which brought isolated
showers to portions of the region late yesterday afternoon, has
weakened and will continue northwest, around the periphery of the 597
dam H5 ridge centered across northeast Texas. Therefore hot and dry
conditions are forecast today and Thursday. Near record to record
high temperatures are forecast today. No changes made to the heat
hazard headlines for today. There remains a risk for heat related
illnesses for those spending extended time outdoors and not taking
proper precautions.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 223 AM CDT Wed Aug 2 2023
Ensemble mean forecasts depict above normal 500mb heights remaining
above south-central Texas through the long term period. A trough is
expected to stall and deepen across the Midwest/Great Lakes region
early next week, though the lower, near normal heights associated
with this appear to stall near north TX before the trough begins to
weaken again. The result will be continued above normal temperatures
and dry conditions across the region, with Heat Headlines and some
sort of Fire Weather Headlines expected on each day for at least
portions of the CWA as RH's will remain low in the
afternoons/evenings, winds will be breezy at times, and fuels will
remain in their critically dry form. The only mentionable chances for
precipitation appear to be on Monday and Tuesday afternoons next
week (primarily Tuesday) when the lower heights associated with the
aforementioned trough make their closest push. However, these
chances are currently 20% or lower.
&&
.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Wed Aug 2 2023
Similar conditions to the past few days are expected through the
forecast period. Expect winds to continue to turn from SSW to SSE
this afternoon at or below 12 knots, increasing in the late afternoon
and evening before dipping back to 5-10 knots overnight. Mostly
clear skies and VFR conditions are forecast, although there will
again be a chance for a brief period of MVFR cigs at KSAT/KSSF around
11-14Z Thursday. For now, have handled with a SCT group.
&&
.FIRE WEATHER...
Issued at 223 AM CDT Wed Aug 2 2023
Recently a combination of extremely dry fuel dryness and elevated
fire weather conditions have been producing wildfires with high
resistance to control per the Texas A&M Forest Service (TFS). Based
on these observed impacts, and after coordination with TFS, a
decision has been made to issue a Red Flag Warning across portions
of the Hill Country and I-35 corridor this afternoon and evening.
Fuel conditions in this region, combined with minimum RH values of
20-30% and wind speeds of 10-15 mph with gusts to 20 mph, will
continue to support similar fire behavior impacts. A Fire Danger
Statement will be issued for the remainder of the region. Residents
are urged to exercise extra care with any outdoor activities that
could inadvertently ignite a wildfire.
&&
.CLIMATE...
Issued at 223 AM CDT Wed Aug 2 2023
8/02 8/03 8/04 8/05 8/06
AUS 106/2011 105/2011 105/2011 105/1951 104/2013
ATT 107/2011 107/1923 107/2011 106/2011 105/2013
SAT 103/2011 103/2022 103/2022 104/2013 105/2013
DRT 106/2012 106/1996 105/2022 105/1951 107/1964
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 78 104 79 106 / 0 0 0 0
Austin Bergstrom Intl Airport 77 102 77 103 / 0 0 0 0
New Braunfels Muni Airport 77 103 77 104 / 0 0 0 0
Burnet Muni Airport 75 103 77 104 / 0 0 0 0
Del Rio Intl Airport 80 104 81 106 / 0 0 0 0
Georgetown Muni Airport 77 103 78 104 / 0 0 0 0
Hondo Muni Airport 75 102 76 103 / 0 0 0 0
San Marcos Muni Airport 76 103 77 104 / 0 0 0 0
La Grange - Fayette Regional 78 103 78 102 / 0 10 0 0
San Antonio Intl Airport 78 102 78 103 / 0 0 0 0
Stinson Muni Airport 78 104 78 105 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Bastrop-
Burnet-Fayette-Lee-Llano-Travis-Williamson.
Heat Advisory until 9 PM CDT this evening for Atascosa-Bandera-
Bexar-Blanco-Caldwell-Comal-De Witt-Frio-Gillespie-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Medina-Wilson.
&&
Short-Term...76
Long-Term...Gale
Aviation...KCWHazardous weather outlook, Aug 2, 3:37 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Wed Aug 2 2023 TXZ171>173-183>194-202>209-217>225-228-031000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Wed Aug 2 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dangerously hot afternoon into early evening temperatures and heat index values are expected across South Central Texas. Excessive Heat Warnings and Heat Advisories are in effect for eastern portions of South Central Texas until 9 PM CDT. There remains a risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. An increased fire danger will continue across South Central Texas today. Drought cured fuels, hot temperatures and low humidity, and occasionally breezy winds in the afternoon and evening may combine to produce fires that spread rapidly and exhibit high resistance to control. A Red Flag Warning is in effect today for portions of the I-35 corridor and Hill Country. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated afternoon into early evening temperatures and heat index values are expected through the next week across South Central Texas. Additional Excessive Heat Warnings and Heat Advisories will likely be needed for portions of the region during this time. There remains a risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. An increased fire danger will continue across South Central Texas through remainder of the week and into next week. Drought cured fuels, hot temperatures and low humidity, and occasionally breezy winds in the afternoon and evening may combine to produce fires that spread rapidly and exhibit high resistance to control. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:33 AM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 7 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.